MAUDE Adverse Event Report: CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51005006L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the treatment of the superficial femoral artery (sfa), the 5mm 6cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured.The balloon ruptured within nominal pressure.The procedure was continued using a different size saberx radianz.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, protective balloon cover, stylet, or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped according to the ifu and maintained negative pressure during preparation.The intended procedure was the superficial femoral artery (sfa), which had a chronic total occlusion (cto).The lesion had severe calcification, moderate vessel tortuosity, and 100% stenosis.There was no resistance or friction during insertion through the rotating hemostatic valve or guide catheter.There were no difficulties advancing the balloon catheter through the vessel or while crossing the lesion.The catheter was never in an acute bend and did not kink during use.The device was discarded after use.
 
Additional Manufacturer Narrative
As reported, during the treatment of the superficial femoral artery (sfa), the 5mm 6cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured.The balloon ruptured within nominal pressure.The procedure was continued using a different size saberx radianz.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, protective balloon cover, stylet, or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped according to the ifu and maintained negative pressure during preparation.The intended procedure was the superficial femoral artery (sfa), which had a chronic total occlusion (cto).The lesion had severe calcification, moderate vessel tortuosity, and 100% stenosis.There was no resistance or friction during insertion through the rotating hemostatic valve or guide catheter.There were no difficulties advancing the balloon catheter through the vessel or while crossing the lesion.The catheter was never in an acute bend and did not kink during use.The product was not returned for analysis.A review of the manufacturing documentation associated with lot: 82276475 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint " balloon burst at/below rbp" could not be confirmed.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.Procedural factors are likely since it was reported that the lesion was severely calcified, moderately tortuous, and had 100% stenosis/cto.This may have caused damage to the balloon surface that led to its rupture.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
santa clara FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21540462
Report Number3007635982-2025-00050
Device Sequence Number7018663
Product Code LIT
UDI-Device Identifier20705032081242
UDI-Public(01)20705032081242(17)260228(10)82276475
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberR51005006L
Device Lot Number82276475
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2025.02.10.
Patient SexUnknown